advertisement
Question
Posted by: ADHDude | 2010/03/13

My Apologies

Dear Doc and other members. I apologize for my childish behaviour and bad language. Believe it or not I am actually a nice person. I am just angry as an ADD person who might never be able to benefit from Ritalin like so many other people have. I forgot to mention that I have other conditions too. I have GAD, Tourette and OCD. When I got the symtoms below, which you can read if you want, I gave up hope. I hated the world and I often wish now I was not born. I suffer everyday with worry that I will never benefit from my medicine. When I went to a farm for 4 months of therapy I never got the symtoms listed below but I feel now God is punishing me for being on medication and the only alternative for me is a mental hospital with no ritalin to live a nice life like other ADD people. I feel very let down. Here is what I experienced but it does not happen everyday. How am I supposed to move on. I want to stay on Ritalin. I nearly died trying strattera and Concerta did nothing for me. Even antidepressants dont help me. IM A 1 IN A MILLION ISOLATED CASE AS YOU SUGGESTED.

Symptoms I get every now and then:

1. I took my morning dose of Ritalin &  Effexor and I got a horrible confused feeling where I did not know where to focus my eyes or what to do next. Everything seemed too fast paced. It felt like 1000 operations moving though my head at the same time. I looked in all directions and did not know what to do with myself. It felt like my mind was moving too fast for the environment and I was confused and disorientated with my head swaying back and forth involuntary. It was a feeling of mixed signals in the brain.

2. One day I had a great day and took my afternoon dose of Ritalin and got a horrific vertigo/panic attack. My eyes pulled inwards and stayed that way while the room looked like it was spinning. This lasted 8 hours and it was agonising because I felt nauseous and I had a panic attack at the same.

BAD LUCK I TELL YOU. BAD LUCK. Thank you doctor for your free advise. I also do free maths tutoring but I can kiss that good bye now too.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK. You sounded like a very nice but very distressed and disappointed person. No treatment suits everyone, unfortunately. Sounds like you're in a highly complex situation, with several complicated conditions, where a good treatment for one might cause complications with another. Presumably you are being treated with more than only Ritalin ? Some of the alarming symptoms you describe sound more like occasional side-effects of other commonly used meds.
I am sure God is not punishing you, for anything, but I can see how you might feel that way. I find, in my own experience, that it's important not to catastrophize even when there are some highly unpleasant episodes such a you describe, and they are indeed awful, they're fortunately not typical. One tends to panic and guess that this is what the future will be like, wall-to-wall , when at worst it will probably only be intermittent. Do persist in finding ways to improve the situation, even if progres has to be gradual. And surely there is time between such episodes to do some maths tutoring ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

5
Our users say:
Posted by: Gentleman | 2010/03/13

And a good thing too.Good man. The CS deserves an apology. You really lost there for a moment, its was quite scary. Hope you have pulled yourself together.

Reply to Gentleman
Posted by: Gentleman | 2010/03/13

And a good thing too.Good man. The CS deserves an apology. You really lost there for a moment, its was quite scary. Hope you have pulled yourself together.

Reply to Gentleman
Posted by: ADHDude | 2010/03/13

I do not have money for natural diets

Reply to ADHDude
Posted by: M | 2010/03/13

All one can say is: That is hectic! I assume you have tried the very strict natural diet? No preservatives, no colourants?

Reply to M
Posted by: cybershrink | 2010/03/13

OK. You sounded like a very nice but very distressed and disappointed person. No treatment suits everyone, unfortunately. Sounds like you're in a highly complex situation, with several complicated conditions, where a good treatment for one might cause complications with another. Presumably you are being treated with more than only Ritalin ? Some of the alarming symptoms you describe sound more like occasional side-effects of other commonly used meds.
I am sure God is not punishing you, for anything, but I can see how you might feel that way. I find, in my own experience, that it's important not to catastrophize even when there are some highly unpleasant episodes such a you describe, and they are indeed awful, they're fortunately not typical. One tends to panic and guess that this is what the future will be like, wall-to-wall , when at worst it will probably only be intermittent. Do persist in finding ways to improve the situation, even if progres has to be gradual. And surely there is time between such episodes to do some maths tutoring ?

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement